Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Free-space propagation of irradiance fluctuations and the fourth-order coherence function

Not Accessible

Your library or personal account may give you access

Abstract

In studies of propagation through random media, an equation was developed that governs the propagation of the fourth-order coherence function. Here, we use this equation, without the scattering term, to investigate the propagation of the fourth-order coherence function in free space. Irradiance fluctuations are studied as a special case for infinite and finite beams. For a finite beam, the normalized on-axis irradiance fluctuations that result from a weak phase screen reach a maximum value before decaying to zero as the propagation distance becomes very large. In agreement with earlier results, the infinite beam is found to approach a constant value.

© 1974 Optical Society of America

Full Article  |  PDF Article
More Like This
Propagation of the Fourth-Order Coherence Function in a Random Medium*

T. L. Ho and M. J. Beran
J. Opt. Soc. Am. 58(10) 1335-1341 (1968)

Asymptotic theory of irradiance fluctuations in a beam propagating in a random medium

Alan M. Whitman and Mark J. Beran
J. Opt. Soc. Am. 65(7) 765-768 (1975)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (1)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (45)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved